Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 348, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 26, 2004, 8:46 PM CDT for Williamson County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2004, 8:46 PM CDT (01:46 UTC)
- Expired
- Oct 26, 2004, 10:15 PM CDT
- In force
- 89 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Williamson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 270146 FFWSAT TXC491-270315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 846 PM CDT TUE OCT 26 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... WILLIAMSON * UNTIL 1015 PM CDT * AT 834 PM CDT...THE PUBLIC REPORTED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LEANDER...OR ABOUT 3 MILES NORTH OF CEDAR PARK... MOVING NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE GEORGETOWN...GEORGETOWN DAM...SERENADA...ANDICE...FLORENCE AND JARRELL. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY DRAINED AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3056 9795 3050 9776 3108 9742 3119 9776 $$
3 follow-up statements
000 WGUS74 KEWX 270228 FFSSAT TXC491-270315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 922 PM CDT TUE OCT 26 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 PM CDT FOR WILLIAMSON COUNTY... AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS ARE INDICATING AN AREA OF 2 TO 4 INCH RAINS FROM LEANDER NORTHEAST ACROSS BRUSHY CREEK AND THE SOUTH FORK OF THE SAN GABRIEL RIVER. THE THUNDERSTORM PRODUCING VERY HEAVY RAIN IS NORTH OF LEANDER AND MOVING SLOWLY NORTHEAST. OTHER LOCATIONS IN THE WARNING INCLUDE GEORGETOWN...GEORGETOWN DAM... JARRELL AND FLORENCE. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY DRAINED AREAS. SOME LOW WATER CROSSINGS MAY BE FLOODED OVER BRUSHY CREEK AND THE SOUTH FORK OF THE SAN GABRIEL RIVER UPSTREAM FROM GEORGETOWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3056 9795 3050 9776 3108 9742 3119 9776 $$
000
WGUS74 KEWX 270338
FFSSAT
TXC491-270500-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 PM CDT TUE OCT 26 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL MIDNIGHT CDT FOR WILLIAMSON
COUNTY...
AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WEAKENING THUNDERSTORMS OVER WESTERN WILLIAMSON COUNTY. RAINFALL
RATES HAVE DECREASED TO NEAR ONE INCH AN HOUR JUST WEST OF
LEANDER. RAINFALL TOTALS OVER THE PAST THREE HOURS SHOW A BROAD
AREA OF 3 TO 4 INCH RAINS FROM LEANDER SOUTHEAST TO CEDAR PARK AND
NORTH ACROSS BRUSHY CREEK AND THE SOUTH FORK OF THE SAN GABRIEL
RIVER.
LAW ENFORCEMENT OFFICIALS REPORT NUMEROUS ROAD CLOSURES AND STRANDED
MOTORISTS.
OTHER LOCATIONS IN THE WARNING INCLUDE GEORGETOWN...GEORGETOWN DAM...
FLORENCE AND JARRELL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. SOME LOW
WATER CROSSINGS OVER THE SOUTH FORK OF THE SAN GABRIEL AND BRUSHY
CREEK MAY BE IN FLOOD. DO NOT CROSS FLOODED LOW BRIDGES.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3056 9764 3066 9794 3065 9801 3068 9799
3105 9773 3094 9751
$$000
WGUS74 KEWX 270409
FFSSAT
TXC491-270500-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
11 PM CDT TUE OCT 26 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL MIDNIGHT CDT FOR WILLIAMSON
COUNTY...
AT 11 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY
LIGHT SHOWERS NEAR FLORENCE MOVING NORTH AT 25 MPH. SOME ROADS AND
CREEKS IN THE LEANDER AND CEDAR CREEK AREAS WILL REMAIN FLOODED FOR
THE NEXT HOUR. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED
A MAXIMUM OF 4.2 INCHES OF RAIN FELL BETWEEN BRUSHY CREEK AND THE
SOUTH FORK OF THE SAN GABRIEL RIVER...STRANDING VEHICLES ON FARM
ROAD 2243.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. SOME LOW
WATER CROSSINGS OVER THE SOUTH FORK OF THE SAN GABRIEL AND BRUSHY
CREEK MAY BE IN FLOOD. DO NOT CROSS FLOODED LOW BRIDGES.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3056 9764 3066 9794 3065 9801 3068 9799
3105 9773 3094 9751
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 8:45 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 26, 8:45 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 845 PM CDT TUE OCT 26 2004 .UPDATE... SMALL CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING NORTH FROM THE AUSTIN METROPOLITAN AREA AND GENERATING LOCALLY HEAVY RAINFALL. THIS CLUSTER APPEARED TO BE PRODUCED BY SEABREEZE HITTING THE ESCARPMENT WITH ENHANCEMENT FROM WEAK SHORT-WAVE IN TROPICAL MOISTURE PLUME. WILL BUMP UP POPS TO CHANCE THIS AREA UNTIL MIDNIGHT. OUT WEST, SHOWERS AND THUNDERSTORMS HAVE WEAKENED SOMEWHAT AS ABOVE MENTIONED SHORT-WAVE MOVED NORTH, HOWEVER EXPECT SOME REDEVELOPMENT OVERNIGHT AS LOW LEVEL JET GETS GOING, AND WILL MAINTAIN FLASH FLOOD WATCH UNTIL 4 AM CDT. MADE SOME MINOR ADJUSTMENTS TO TEMPERATURE, DEWPOINT, AND RELATED FIELDS AND GRIDS TO REFLECT EVENING TRENDS, OTHERWISE REMAINDER OF FORECAST GENERALLY ON TRACK. && .PREV DISCUSSION... WITH CONTINUED CHANCE OF RAIN OVER WEST PART OF S CNTL TX TONIGHT... WHERE RAIN MAY BE HEAVY AT TIMES...CONTINUED FLASH FLOOD WATCH FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES THROUGH 4 AM. THE OCTOBER 2004 WEATHER PATTERN CONTINUES TO PORTRAY WX SYSTEMS MOVING NORTHEASTWARD FROM NORTH CENTRAL MEXICO AND THE SW U.S...AND INTERACTING WITH PLENTY OF MOISTURE FROM THE EASTERN PACIFIC AND GULF OF MEXICO. SUCH WET OCTOBER PATTERNS SHOWED UP IN 1976, 1981, 1994, 1998 AND 2002. RETURNING TO 2004...BEST CHANCES FOR RAIN TONIGHT CONT. OVER WEST PART OF AREA...AND WILL MENTION ISOLATED SHOWERS FURTHER EAST. BY WEDNESDAY, FORECASTS CONTINUE TO SHOW ANOTHER S/W TROF AFFECTING AREA WITH CONTINUED CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE AREA. IN WAKE OF S/W TROF WED...SLIGHTLY MORE STABLE CONDITIONS ARE EXPECTED THURSDAY AND POSSIBLY FRIDAY. BY THE WEEKEND, S CNTRL TX IS UNDER THE INFLUENCE OF A SERIES OF S/W TROFS PASSING FROM W AND SW TO THE E AND NE, IN ADVANCE OF A STRONG WX SYSTEM ALOFT AND ITS ASSOCIATED PACIFIC COLD FRONT. THIS COLD FRONT IS FORECAST TO COME OVER THE AREA SUNDAY NIGHT AND MONDAY MORNING. WITH THIS PATTERN WILL SHOW INCREASING CHANCE OF RAIN OVER THE WEEKEND, WITH THE BEST CHANCES POSSIBLY LATE SUNDAY OR SUNDAY NIGHT AND MONDAY MORNING, JUST AHEAD OF AND ALONG THE PACIFIC COLD FRONT. THIS COLD FRONT IS FORECAST TO MOVE QUICKLY FROM WEST TO EAST AND BY LATE MONDAY WELL EAST OF S CNTRL TX. DURING THE LATE MORNING THRU AFTERNOON MONDAY, NOV 1ST, CHC OF RAIN DECREASES RAPIDLY FROM THE WEST. BREEZY AND DRIER WEATHER IS EXPECTED DURING THE DAY MONDAY IN WAKE OF THE EARLY NOV. COLD FRONT. THIS WILL MAKE FOR DRY WEATHER TUESDAY NOV. 2ND, WITH SUNNY CONDITIONS IN THE DAY. INCREASING CLOUDINESS WILL FOLLOW WED AND THU OF NEXT WEEK. ANOTHER RAIN MAKING SYSTEM IS FORECAST TO BRING A CHANCE OF SHOWERS LATE NEXT WEEK OR THE WEEKEND OF NOV 6 AND 7, AND CHANCES OF RAIN COULD CONTINUED NOV 8 AND 9. EVENTUAL TIMING AND EVOLUTION OF THE EARLY TO MID NOV. 2004 WEATHER SYSTEMS WILL REFINE THE TIMING OF RAIN. MEDIUM RANGE FORECASTS ALSO SHOW POSSIBLE COLD FRONT IN THE NOV. 7 TO 9 TIME FRAME. && .EWX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES THROUGH 4 AM CDT WEDNESDAY. && 04/06/PM
Hazardous weather outlook, Oct 26, 4:33 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 433 PM CDT TUE OCT 26 2004 TXZ183-184-202-271100- EDWARDS-KINNEY-VAL VERDE- 433 PM CDT TUE OCT 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THE FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 4 AM CDT WEDNESDAY MORNING FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES. MOISTURE FROM BOTH THE GULF OF MEXICO AND THE PACIFIC WILL INTERACT WITH UPPER AIR DISTURBANCES TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS MAINLY OVER THE EXTREME WESTERN AREAS OF SOUTH CENTRAL TEXAS. RAINFALL AMOUNTS WILL RUN 1 TO 2 INCHES AND MORE THAN 3 INCHES IN SPOTS. SHOWERY WEATHER WILL PERSIST OVER THE WESTERN AREAS INTO TONIGHT. .DAYS TWO THROUGH SEVEN... ANOTHER COLD FRONT WILL BOOST RAIN CHANCES AGAIN MAINLY FRIDAY NIGHT WITH LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.